I am 43 and was diagnosed with CML in 2006. CML is in pharmaceutically induced remission as long as I take 400 mg of Gleevec daily & my body responds well to it. One of the side effects of Gleevec is muscular cramping, which I continue to have a lot of difficulty with. About 6 months ago, the chronic level of muscular pain increased and has not subsided. In addition, I'm experiencing hardening of the muscles in my lower legs and forearms, weakness upon standing or walking, and swelling in legs and feet, My oncologist does not believe this is due to the side effects of the Gleevec & told me to see my Gen Practitioner, who has done a battery of tests and ruled out rheumatoid arthritis, lupus, etc. Have had Echocardiogram of heart and doppler of lower extremities - everything's fine. I am currently seeing a neuromuscular specialist who is equally confused. During all this time, I continue to have my blood drawn regularly and continue to see my creatine kinease level increase (currently at 488).
Question: could the high level of creatine kinease be due to the drug Gleevec that I have been taking for the past 3 years??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.